MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported during an intraocular lens (iol) implant procedure, the lens one side haptic torn in the cartridge.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cleaned with klrp for further evaluation.One haptic is cracked in the distal tip.The optic is scratched and cracked.The optic is also split along the edge.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.Haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Company lens ifu: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21865078
Report Number1119421-2025-01099
Device Sequence Number20807841
Product Code HQL
UDI-Device Identifier00380652251389
UDI-Public(01)00380652251389(17)280103(11)240105(10)15772463
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.150
Device Lot Number15772463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/20/2025
Date Device Manufactured01/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown